Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 7, NWS Salt Lake City, UT

May 31, 2011

NWS Salt Lake City, UT issued this high wind watch at May 31, 2011, 2:42 PM MDT. It took effect at Jun 1, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 31, 2011, 2:42 PM MDT (20:42 UTC)
In effect from
Jun 1, 2011, 12:00 PM MDT
Expired
Jun 1, 2011, 4:11 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WWUS75 KSLC 312042
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
242 PM MDT TUE MAY 31 2011

...STRONG WINDS POSSIBLE ACROSS WESTERN UTAH WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH NEVADA DURING THE DAY WEDNESDAY
AND WILL REACH NORTHWESTERN UTAH DURING THE LATE EVENING HOURS
WEDNESDAY NIGHT. AHEAD OF THIS COLD FRONT SOUTHERLY WINDS WILL
INCREASE...BECOMING STRONG ACROSS PORTIONS OF WESTERN UTAH.

UTZ003-005-015-016-010500-
/O.NEW.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
242 PM MDT TUE MAY 31 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 


* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT
  LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWESTERN UTAH.

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 MPH

* TIMING: SOUTH WINDS WILL REMAIN BREEZY THROUGH WEDNESDAY MORNING
  BEFORE INCREASING DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED
  TO DECREASE DURING THE EVENING HOURS WEDNESDAY NIGHT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT
  LAKE VALLEY WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR WEST
  OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS
  THE WESTERN DESERTS...POTENTIALLY REDUCING VISIBILITIES TO BELOW
  1 MILE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
880 
WWUS75 KSLC 010331
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
931 PM MDT TUE MAY 31 2011

...STRONG WINDS POSSIBLE ACROSS WESTERN UTAH WEDNESDAY...

.A COLD FRONT WILL MOVE INTO CENTRAL NEVADA OVERNIGHT...THEN
SETTLE OVER THE UTAH AND NEVADA BORDER REGION WEDNESDAY. AHEAD OF
THIS COLD FRONT SOUTHERLY WINDS WILL INCREASE...BECOMING STRONG
ACROSS PORTIONS OF WESTERN UTAH BY WEDNESDAY AFTERNOON.

UTZ003-005-015-016-011215-
/O.CON.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
931 PM MDT TUE MAY 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT 
  LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWESTERN 
  UTAH. 

* WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 60 
  MPH

* TIMING: BREEZY SOUTH WINDS WEDNESDAY MORNING WILL BECOME QUITE
  STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO
  GRADUALLY DECREASE DURING THE EVENING HOURS WEDNESDAY NIGHT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST 
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT 
  LAKE VALLEY WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR 
  WEST OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST 
  ACROSS THE WESTERN DESERTS...POTENTIALLY REDUCING 
  VISIBILITIES TO BELOW 1 MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
045 
WWUS75 KSLC 011011
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT WED JUN 1 2011

...STRONG WINDS EXPECTED ACROSS WESTERN AND SOUTH-CENTRAL UTAH
TODAY...

.SOUTH WINDS WILL INCREASE ACROSS MUCH OF WESTERN AND SOUTH-
CENTRAL UTAH TODAY AS A COLD FRONT MOVES INTO EASTERN NEVADA.
THESE WINDS WILL BECOME STRONG BY AFTERNOON. THE COLD FRONT WILL
MOVE ACROSS NORTHWEST UTAH LATE THIS EVENING...WITH WINDS SHIFTING
TO THE WEST BEHIND IT AND DECREASING.

UTZ005-015-011815-
/O.UPG.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/
/O.NEW.KSLC.HW.W.0009.110601T1800Z-110602T0800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE...DELTA...FILLMORE
411 AM MDT WED JUN 1 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: NORTHWEST AND WEST-CENTRAL UTAH. 

* WINDS: 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH.

* TIMING: BREEZY SOUTH WINDS THIS MORNING WILL BECOME QUITE STRONG
  DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO SWITCH TO THE
  NORTHWEST BEFORE DECREASING LATE TONIGHT BEHIND A COLD FRONT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 ACROSS THE WEST
  DESERTS AND THE HIGHWAY 6 CORRIDOR WEST OF DELTA. STRONG WINDS
  MAY CREATE AREAS OF BLOWING DUST...POTENTIALLY REDUCING
  VISIBILITIES TO BELOW 1 MILE. WIND-SENSITIVE OPERATIONS WILL BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ016-011815-
/O.UPG.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/
/O.NEW.KSLC.HW.W.0009.110601T1800Z-110602T0400Z/
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD
411 AM MDT WED JUN 1 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: SOUTHWEST UTAH.

* WINDS: 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH.

* TIMING: BREEZY SOUTH WINDS LATE THIS MORNING WILL BECOME QUITE
  STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO
  GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS PORTIONS OF
  INTERSTATE 15 ACROSS SOUTHWEST UTAH AS WELL AS OTHER EAST-WEST
  ORIENTED ROADWAYS. STRONG WINDS MAY CREATE AREAS OF BLOWING
  DUST...POTENTIALLY REDUCING VISIBILITIES TO BELOW 1 MILE. WIND-
  SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ003-011815-
/O.UPG.KSLC.HW.A.0007.110601T1800Z-110602T0200Z/
/O.NEW.KSLC.WI.Y.0025.110601T1800Z-110602T0400Z/
SALT LAKE AND TOOELE VALLEYS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE
411 AM MDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS.

* WINDS: 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH.

* TIMING: BREEZY SOUTH WINDS THIS MORNING WILL BECOME QUITE STRONG
  DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO GRADUALLY
  DECREASE DURING THE EVENING HOURS TONIGHT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 SOUTH OF THE
  GREAT SALT LAKE. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ004-014-011815-
/O.NEW.KSLC.WI.Y.0025.110601T1800Z-110602T0400Z/
SOUTHERN WASATCH FRONT-SANPETE/SEVIER VALLEYS-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...MANTI...
RICHFIELD
411 AM MDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. 

* AFFECTED AREA: THE SOUTHERN WASATCH FRONT AND THE SANPETE AND
  SEVIER VALLEYS.

* WINDS: 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* TIMING: BREEZY SOUTH WINDS DEVELOPING LATE THIS MORNING WILL
  BECOME STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO
  GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST
  ORIENTED ROADWAYS. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ019-020-011815-
/O.NEW.KSLC.WI.Y.0025.110601T1800Z-110602T0400Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...ST GEORGE...KANAB...ESCALANTE
411 AM MDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. 

* AFFECTED AREA: SOUTH-CENTRAL UTAH AND UTAHS DIXIE AND ZION
  NATIONAL PARK.

* WINDS: 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* TIMING: BREEZY SOUTH WINDS DEVELOPING LATE THIS MORNING WILL
  BECOME STRONG DURING THE AFTERNOON HOURS. WINDS ARE EXPECTED TO
  GRADUALLY DECREASE DURING THE EVENING HOURS TONIGHT.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ACROSS EAST-WEST
  ORIENTED ROADWAYS. THIS INCLUDES HIGHWAY 89 ACROSS FAR SOUTHERN
  UTAH. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 31, 11:03 AM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 31, 11:03 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1103 AM MDT TUE MAY 31 2011

.SYNOPSIS...INCREASINGLY WARM SOUTHWEST FLOW WILL DOMINATE THROUGH
MIDWEEK...AHEAD OF A MAINLY DRY COLD FRONT ANTICIPATED TO CROSS THE
AREA ON WEDNESDAY NIGHT AND THURSDAY.

&&

.DISCUSSION...MORNING WATER VAPOR IMAGERY PLACES A DEEP TROUGH OFF
THE PACIFIC COAST...MEAN RIDGING AMPLIFYING DOWNSTREAM ACROSS THE
EASTERN GREAT BASIN/ROCKY MOUNTAIN STATES. THE RIDGE AXIS HAS
SHIFTED EAST OF THE STATE THIS MORNING IN RESPONSE TO SAID TROUGH
SLOWLY GRINDING ONSHORE ACROSS NORTHERN CA AND OR. SOUTHWEST FLOW
ALOFT CONTINUES TO RAMP UP IN ADVANCE OF THIS TROUGH...THIS
ALLOWING FOR SIGNIFICANT WARM ADVECTION ALOFT LOCALLY.

KEYING IN ON TEMPERATURES AND WINDS IN THE SHORT TERM. AFTER DAYS
OF UNSEASONABLY COLD TEMPS THE REGION WILL CLIMB WELL ABOVE CLIMO
TODAY AND AGAIN ON WEDNESDAY. MANY AREAS ACROSS THE STATE WILL SEE
A 20 TO 25 DEGREE TEMP SWING OVER THE 48 HOUR PERIOD STARTING
YESTERDAY. HIGHS ON WEDNESDAY WILL VERY LIKELY BE THE WARMEST
CONDITIONS EXPECTED THUS FAR THIS SPRING...THIS AIDED BY
INCREASINGLY GUSTY SOUTHERLY WINDS.

ON TO THE WINDS...SOUTHWEST FLOW ALOFT WILL CONTINUE TO RAMP UP TO
THE 35 TO 45 KT RANGE AT 700MB BY LATER TODAY...THO IT WILL
TAKE TIME FOR THE SURFACE PRESSURE GRADIENT TO TIGHTEN IN ADVANCE
OF THE APPROACHING TROUGH. THUS NOT ANTICIPATING MORE THAN
BREEZY/WINDY CONDITIONS THIS AFTERNOON/EVENING ACROSS THE WEST. NO
HEADLINES HAVE BEEN POSTED FOR TODAY. ONE OF THE PRIMARY FORECAST
CHALLENGES IN THE SHORT TERM FOR TODAYS SHIFT WILL BE TO ADDRESS
THE NEED FOR ANY HEADLINES FOR WEDNESDAY AS GRADIENT SUPPORT WILL
ENTER INTO THE MIX. CONSIDERING A HIGH WIND WATCH AND WILL ADDRESS
ANY NEED FOR THIS WITH THE AFTERNOON PACKAGE...

MODEL TO MODEL AND RUN TO RUN CONSISTENCY REMAINS SOLID REGARDING
THE EVOLUTION OF THE AFOREMENTIONED TROUGH. A COLD FRONT WILL
SURGE INTO NORTHERN UTAH LATE TOMORROW NIGHT CONTINUING SOUTHEAST
THROUGH MUCH OF THE STATE BY MIDDAY THURSDAY. LIMITED MOISTURE BUT
DYNAMIC...THIS FEATURE WILL LIKELY BRING SCATTERED SHOWERS ACROSS
THE NORTH WITH SOME POTENTIAL FOR WEAKLY ORGANIZED CONVECTION
ACROSS THE WASATCH PLATEAU AND POINTS EAST DURING THE DAY.

&&

.HYDROLOGY...HAVE COMBINED THE FLOOD WARNINGS FOR THE ENTIRE WEBER
SYSTEM BELOW ECHO RESERVOIR AND LOST CREEK INTO ONE NEW WARNING.
RIVER FLOWS ARE FORECAST TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL DAYS.

HAVE DROPPED THE WARNING LITTLE BEAR IN CACHE COUNTY. RIVER
RESPONSE LAST NIGHT WAS MORE INDICATIVE OF A FLASH FLOOD AND
LEVELS HAVE RECEDED WELL BELOW FLOOD STAGE OVER THE LAST SEVERAL
HOURS.

ADDITIONALLY A FLOOD WARNING CONTINUES FOR A PORTION OF THE SEVIER
RIVER. LATEST REPORTS INDICATE FLOODING TO SOME AREA HOMES AND
LOCAL ROAD CLOSURES...INCLUDING STATE ROUTE 118. REFER TO LATEST
STATEMENT FOR FURTHER DETAILS/IMPACTS.

BIG PICTURE FOR HYDRO...A SIGNIFICANT WARM UP IS EXPECTED TODAY AND
TOMORROW. THIS WILL RESULT IN A RAPID INCREASE IN SNOWMELT AT
UPPER ELEVATIONS FUELING EVEN HIGHER FLOWS FOR AREA
RIVERS/STREAMS. ALTHOUGH FLOODING OUTSIDE OF THE CURRENT RIVERS OF
CONCERN IS NOT IMMINENT...MANY RIVERS AND STREAMS ARE ALREADY
FLOWING AT BANK FULL CONDITIONS WARRANTING VERY CLOSE MONITORING
OVER THE NEXT FEW DAYS. THE WARM UP WILL BE BRIEF AS ANOTHER COLD
FRONT IS EXPECTED TO PUSH ACROSS THE AREA ON THURSDAY ALLOWING
UPPER ELEVATION SNOWMELT TO TEMPORARILY WANE LATE WEEK.

&&

.AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGHOUT THE DAY TODAY. THERE IS A 15 PERCENT CHANCE OF A BRIEF
SHIFT TO THE NORTHWEST BETWEEN 19-22Z THIS AFTERNOON. OTHERWISE...MOSTLY
SUNNY CONDITIONS WILL BE THE RULE TODAY.

&&

.FIRE WEATHER...SOUTHWEST FLOW WILL BRING WARMER AND DRIER
CONDITIONS TO THE FIRE DISTRICT THROUGH WEDNESDAY. WINDS WILL
INCREASE TODAY AND BECOME STRONG WEDNESDAY AHEAD OF THE NEXT COLD
FRONT. THIS WILL BRING WINDS SPEEDS AND RH INTO THE CRITICAL RANGE
IN SOME VALLEYS THIS AFTERNOON AND MOST OF THE VALLEYS WEDNESDAY.
HOWEVER...FUELS ARE ONLY CRITICAL ACROSS FAR SOUTHWEST UTAH AND THE
RED FLAG WARNING WAS ISSUED FOR ONLY THE FAR SOUTHWESTERN ZONES. THE
COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY...RESULTING IN MUCH
COOLER TEMPERATURES AND SCATTERED PRECIPITATION...PRIMARILY OVER FAR
NORTHERN UTAH. THE FRONT DOES NOT REACH SOUTHEASTERN UTAH UNTIL LATE
THURSDAY...SO THE WARM AND WINDY CONDITIONS WILL PERSIST ONE MORE
DAY IN THOSE AREAS. HIGH PRESSURE IS EXPECTED TO RETURN FOR FRIDAY
INTO THE WEEKEND BRINGING STABLE CONDITIONS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 8 PM MDT WEDNESDAY FOR UTZ439-440.

WY...NONE.
&&

MERRILL/WILENSKY/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 31, 4:49 AM MDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
449 AM MDT TUE MAY 31 2011

UTZ001>016-019>021-517-518-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
449 AM MDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW AT ELEVATED
LEVELS. SOME OF THESE RIVERS HAVE REACHED OR EXCEEDED FLOOD
STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION ON AFFECTED RIVERS.

IT IS IMPORTANT TO NOTE THAT ALL AREA RIVERS AND STREAMS WILL BE
RUNNING DANGEROUSLY HIGH...FAST AND COLD. PLEASE USE EXTREME
CAUTION NEAR ANY WATERWAYS.

GUSTY SOUTHERLY WINDS ARE FORECAST TO DEVELOP ACROSS THE WESTERN
UTAH VALLEYS TODAY. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHERLY WINDS ARE FORECAST TO DEVELOP WEDNESDAY ACROSS
THE WESTERN UTAH VALLEYS. WIND SENSITIVE OPERATIONS MAY BE
AFFECTED.

HIGH FLOWS WILL CONTINUE ON AREA RIVERS AND STREAMS. FLOWS ALONG
MOST RIVERS AND STREAMS ARE EXPECTED TO INCREASE SIGNIFICANTLY
BY THE MIDDLE OF THE WEEK AS TEMPERATURES RISE...WITH ADDITIONAL
FLOODING POSSIBLE ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH.
CONTINUE TO MONITOR FLOOD STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:18 AM MDTRed Flag WarningSLC60 hr
May 31, 9:55 AM MDTAreal Flood WarningSLCDavis, Morgan, Summit, Weber10 days

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.